Alert archive / Missouri / Flash Flood Warnings in 2005
Flash Flood Warning 28, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Nov 15, 2005, 7:02 AM CST for 4 counties in Missouri; 4 counties in Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 15, 2005, 7:02 AM CST (13:02 UTC)
- Expired
- Nov 15, 2005, 10:00 AM CST
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Jackson County, IL, Johnson County, IL, Union County, IL, Williamson County, IL, Bollinger County, MO, Cape Girardeau County, MO, Perry County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 100 km from the middle of the area, began a volume at 13:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 1.0 hours before the alert went out and 298 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 699 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 313 m²/s²
- 0-3 km storm-relative helicity
- 346 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KPAH 151305
FFWPAH
ILC077-087-181-199-MOC017-031-157-223-151600-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
702 AM CST TUE NOV 15 2005
THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BOLLINGER COUNTY IN SOUTHEAST MISSOURI.
CAPE GIRARDEAU COUNTY IN SOUTHEAST MISSOURI.
JACKSON COUNTY IN SOUTHERN ILLINOIS.
JOHNSON COUNTY IN SOUTHERN ILLINOIS.
PERRY COUNTY IN SOUTHEAST MISSOURI.
UNION COUNTY IN SOUTHERN ILLINOIS.
WAYNE COUNTY IN SOUTHEAST MISSOURI.
WILLIAMSON COUNTY IN SOUTHERN ILLINOIS.
* UNTIL 1000 AM CST.
* AT 700 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED 5 TO 10 INCHES OF RAIN HAS FALLEN ACROSS
THE WARNED AREA.
FLOODING IS WIDESPREAD ACROSS THE WARNING AREA. NUMEROUS ROADS ARE
CLOSED AND WATER COVERED. SEVERAL RESCUE OPERATIONS WERE CONDUCTED
OVERNIGHT. STORM SPOTTERS HAVE REPORTED ANYWHERE FROM 5 TO 9 INCHES
OF RAIN MEASURED OVERNIGHT.
ADDITIONAL RAINFALL OF 1 TO 2 INCHES IS POSSIBLE IN THE STRONGEST
THUNDERSTORM ACTIVITY. THIS WILL ONLY SERVE TO MAINTAIN OR AGGRAVATE
EXISTING FLOODING CONDITIONS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3795 8913 3785 8914 3786 8874 3743 8872
3741 8938 3720 8970 3707 9014 3694 9027
3695 9072 3726 9072 3726 9056 3730 9017
3762 9016 3777 8995 3777 8968 3794 8960
$$1 follow-up statement
000
WGUS73 KPAH 151514
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
911 AM CST TUE NOV 15 2005
ILC077-087-181-199-MOC017-031-157-223-151600-
JOHNSON IL-UNION IL-WILLIAMSON IL-JACKSON IL-WAYNE MO-BOLLINGER MO-
CAPE GIRARDEAU MO-PERRY MO-
911 AM CST TUE NOV 15 2005
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM CST FOR
PERRY...CAPE GIRARDEAU...BOLLINGER...WAYNE...JACKSON...WILLIAMSON...
UNION AND JOHNSON COUNTIES...
AT 900 AM...LAW ENFORCEMENT REPORTED FLOODING IN MANY
COMMUNITIES...INCLUDING SOME MAJOR FLOODING NEAR MAKANDA AT THE
JACKSON AND UNION COUNTY LINES IN ILLINOIS.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
IN SOUTHWEST ILLINONIS AND SOUTHEAST MISSOURI.
FLOOD WATERS ARE MOVING DOWN THE ST FRANCIS RIVER IN SOUTHEAST
MISSOURI AS WELL...SOUTH OF PATTERSON.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3726 9072 3731 9015 3762 9015 3777 8994
3777 8968 3794 8959 3794 8916 3785 8913
3786 8874 3744 8872 3742 8937 3720 8970
3708 9014 3694 9027 3697 9072
$$
MTFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Nov 15, 1:42 AM CST, 5 hours 20 minutes earlier.
Area forecast discussion, Nov 15, 1:42 AM CST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 142 AM CST TUE NOV 15 2005 .DISCUSSION... MAIN NEAR TERM FORECAST CONCERNS ARE SEVERE WEATHER/HEAVY RAIN CHANCES FROM CURRENT TIME THROUGH THIS EVENING...AND TEMPS ESPECIALLY TODAY INTO TONIGHT. ALL BUT FAR NORTHERN COUNTIES OF THE PAH CWA ARE IN A TORNADO WATCH UNTIL 5AM CST. LATEST RADAR SHOWS THUNDERSTORMS TRAINING ACROSS AREAS FROM CARTER AND WAYNE COUNTIES IN MISSOURI...TO UNION AND WILLIAMSON COUNTIES IN ILLINOIS...TO UNION AND HENDERSON COUNTIES IN KENTUCKY. HAVE HAD SOME FLOODING REPORTS...ESPECIALLY URBAN AREAS...ACROSS AREAS IN THIS HEAVIER BAND OF SHOWERS AND STORMS. GFS...WHICH SEEMS TO HAVE A BETTER HANDLE ON CURRENT PRECIP...INDICATES HEAVIEST PRECIP AREA WILL LIFT NORTH OF THE PAH FA AFTER 12Z AS WARM FRONT MOVES FARTHER NORTH. WILL CONTINUE TO MONITOR AREAS OF HEAVY RAIN FOR ADDITIONAL URBAN AND SMALL STREAM/FLASH FLOOD WARNINGS...BUT WITH HEAVY RAIN ALREADY OCCURRING AND EXPECTING THE BAND OF HEAVIEST RAIN TO MOVE NORTH OF THESE AREAS IN THE NEXT 4 TO 6 HOURS...WILL NOT ISSUE A FLOOD WATCH AT THIS LATE TIME. ON TO THE SEVERE WEATHER THREAT...WITH SPC INCLUDING THE ENTIRE PAH CWA IN A HIGH RISK...OBVIOUSLY WILL CONTINUE WITH SEVERE MENTION IN TODAYS ZONES. GFS IS SLIGHTLY FASTER THAN THE NAM WITH THE LOW...PUTTING IT OVER STL BY 18Z...BUT OVERALL POSITIONING IS VERY SIMILAR WITH GFS MAYBE JUST A COUPLE OF HOURS FASTER THAN THE NAM. LOOKS LIKE PRIME TIME FOR SEVERE WEATHER WILL BE FROM LATE MORNING INTO VERY EARLY EVENING...WITH PRECIP ENDING VERY QUICKLY FROM WEST TO EAST DURING THE EVENING HOURS. CURRENT GRID TIMING AND CATEGORICAL POPS LOOK GOOD AND WILL NOT MAKE ANY CHANGES. ONLY TWEAK TO TODAY WILL BE TO INCLUDE DAMAGING WINDS...LARGE HAIL AND TORNADOES NOW THAT WE ARE IN A HIGH RISK. TEMPS TODAY WILL BE TRICKY. AT 07Z...WITH WARM FRONT EXTENDING FROM ALONG THE SOUTHERN MISSOURI BORDER...TO NORTH OF PAH...TO JUST NORTH OF EVV...TEMPS RANGE FROM 68 DEGREES AT PAH AND HOP...TO 48 DEGREES AT MVN. TEMPS SOUTH OF THE FRONT ARE ALREADY NEAR OR WARMER THAN THE FORECAST HIGHS OF THE MAV AND MET...SO WILL LOOK TO THE WARMEST FWC FOR GUIDANCE. OVERALL EXPECT TO GO WITH A MID 60S NORTH TO LOWER 70S SOUTH. BEHIND THE COLD FRONT...A MAJOR COOL DOWN WILL FOLLOW. TEMPS WILL FALL TO 20 TO 30 DEGREES LOWER THAN WE HAVE BEEN HAVING...WHICH WILL BE ABOUT 10 DEGREES BELOW NORMAL. BY LATE IN THE WEEK...TEMPS WILL MODERATE TO NEAR SEASONAL. GFS DOES SHOW A COUPLE OF WEAK...DRY COLD FRONTS MOVING ACROSS THE REGION DURING THE DAY FRIDAY...THEN ANOTHER SATURDAY NIGHT. SO FAR ONLY EFFECTS LOOK LIKE MAYBE SOME INCREASE IN CLOUDS...BUT...BASED ON LATEST MEX GUIDANCE...DO NOT EXPECT ANY SIGNIFICANT TEMPERATURE DIFFERENCES. MADE SOME CHANGES TO THE NEAR TERM TEMPS...STICKING PRETTY CLOSE TO SLIGHTLY WARMER MAV VALUES. IN THE EXTENDED...MADE SOME VERY MINOR TWEAKS LATE IN THE EXTENDED BASED ON LATEST MEX GUIDANCE. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && RST
Hazardous weather outlook, Nov 15, 3:55 AM CST, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 355 AM CST TUE NOV 15 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-161100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG... SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN... CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG... POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN... CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND... BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON... MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON... OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE... MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN... DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON... NEW MADRID 355 AM CST TUE NOV 15 2005 ...SIGNIFICANT SEVERE WEATHER EVENT EXPECTED TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE QUAD STATE REGION TODAY INTO EARLY THIS EVENING. WARM...MOIST AIR WILL SPREAD ACROSS THE REGION THIS MORNING AS A WARM FRONT MAKES ITS WAY NORTHWARD. THUNDERSTORMS WILL CONTINUE ALONG THE WARM FRONT THIS MORNING. A FEW OF THESE STORMS COULD BECOME SEVERE. THE PRIMARY THREAT WITH THE STORMS THIS MORNING WILL BE HEAVY RAIN. MEANWHILE...A STRONG COLD FRONT WILL MOVE ACROSS THE REGION TODAY. STRONG TO SEVERE STORMS WILL DEVELOP ALONG AND AHEAD OF THIS FRONT...AFFECTING SOUTHEAST MISSOURI BY LATE MORNING. STORMS WILL SPREAD EAST OF THE MISSISSIPPI DURING THE AFTERNOON HOURS. TORNADOES...DAMAGING WINDS...AND LARGE HAIL WILL ALL BE POSSIBLE AS STORMS MOVE ACROSS THE AREA. IN ADDITION...HEAVY RAIN WILL BE LIKELY WITH STORMS. THE GROUND IS SATURATED ACROSS MANY LOCATIONS DUE TO STORMS THAT HAVE BEEN ONGOING THROUGH THE EARLY MORNING HOURS...SO FLOODING MAY STILL BE AN ISSUE WITH STRONG TO SEVERE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED TODAY INTO EARLY THIS EVENING. RST
In the hours before
Local storm report, Nov 15, 2:35 AM CST, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
235 AM CST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 AM FLOOD HENDERSON 37.84N 87.58W
11/15/2005 HENDERSON KY LAW ENFORCEMENT
LAW ENFORCEMENT EVACUATING ASSISTED LIVING FACILITY.
&&
CHRISNThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 1:25 AM CST | Flash Flood Warning | PAH | Bollinger, Cape Girardeau, Wayne | 3 hr |
| Nov 15, 4:21 AM CST | Flash Flood Warning | PAH | Bollinger, Cape Girardeau, Perry, Wayne | 3 hr |
| Nov 15, 11:30 AM CST | Flash Flood Warning | PAH | Cape Girardeau | 90 min |
| Nov 15, 11:34 AM CST | Severe Thunderstorm Warning | PAH | Cape Girardeau | 41 min |
| Nov 15, 12:17 PM CST | Severe Thunderstorm Warning | PAH | New Madrid | 28 min |
| Nov 15, 12:34 PM CST | Tornado Warning | PAH | Mississippi, New Madrid | 26 min |
| Nov 15, 1:47 PM CST | Flash Flood Warning | PAH | Bollinger, Cape Girardeau | 88 min |
| Nov 15, 2:36 PM CST | Tornado Warning | PAH | Mississippi, New Madrid | 39 min |
| Nov 14, 9:31 PM CST | Severe Thunderstorm Warning | PAH | Alexander | 33 min |
| Nov 14, 9:41 PM CST | Severe Thunderstorm Warning | PAH | Pulaski | 38 min |
| Nov 14, 11:16 PM CST | Severe Thunderstorm Warning | PAH | Hardin | 21 min |
| Nov 15, 1:34 AM CST | Flash Flood Warning | PAH | Gallatin, Hardin, Pope, Saline | 3 hr |
| Nov 15, 4:26 AM CST | Flash Flood Warning | PAH | Gallatin, Hardin, Pope, Saline | 3 hr |
| Nov 15, 6:55 AM CST | Flash Flood Warning | PAH | Franklin, Hamilton, White | 3 hr |
| Nov 15, 7:09 AM CST | Flash Flood Warning | PAH | Gallatin, Hardin, Pope, Saline | 3 hr |
| Nov 15, 8:23 AM CST | Tornado Warning | PAH | White | 52 min |
| Nov 15, 11:54 AM CST | Flash Flood Warning | PAH | Jackson, Union, Williamson | 2 hr |
| Nov 15, 12:26 PM CST | Flash Flood Warning | PAH | Franklin | 94 min |
| Nov 15, 12:30 PM CST | Flash Flood Warning | PAH | Hamilton, Saline | 2 hr |
| Nov 15, 12:35 PM CST | Tornado Warning | PAH | Williamson | 40 min |
| Nov 15, 12:44 PM CST | Tornado Warning | PAH | Franklin, Hamilton, Saline | 46 min |
| Nov 15, 1:07 PM CST | Tornado Warning | PAH | Edwards, Wabash, Wayne, White | 53 min |
| Nov 15, 1:26 PM CST | Tornado Warning | PAH | Hamilton | 21 min |
| Nov 15, 1:26 PM CST | Tornado Warning | PAH | Massac | 34 min |
| Nov 15, 1:41 PM CST | Flash Flood Warning | PAH | Edwards, Wabash | 94 min |
| Nov 15, 1:50 PM CST | Tornado Warning | PAH | Pope | 25 min |
| Nov 15, 1:55 PM CST | Tornado Warning | PAH | Wabash | 35 min |
| Nov 15, 2:05 PM CST | Tornado Warning | PAH | Hardin | 25 min |
| Nov 15, 2:28 PM CST | Tornado Warning | PAH | Gallatin | 37 min |
| Nov 15, 2:32 PM CST | Flash Flood Warning | PAH | Jackson, Union, Williamson | 88 min |
| Nov 15, 2:33 PM CST | Severe Thunderstorm Warning | PAH | Johnson, Union, Williamson | 42 min |
| Nov 15, 2:38 PM CST | Tornado Warning | PAH | Johnson, Union, Williamson | 52 min |
| Nov 15, 2:49 PM CST | Tornado Warning | PAH | Franklin, Hamilton, Jefferson | 26 min |
| Nov 15, 3:08 PM CST | Tornado Warning | PAH | Alexander | 37 min |
| Nov 15, 3:24 PM CST | Tornado Warning | PAH | Hamilton | 36 min |
| Nov 15, 3:25 PM CST | Severe Thunderstorm Warning | PAH | Johnson, Pope, Saline | 50 min |
| Nov 15, 3:36 PM CST | Flash Flood Warning | PAH | Gallatin, Saline, White | 84 min |
| Nov 15, 3:36 PM CST | Tornado Warning | PAH | Saline | 24 min |
| Nov 15, 3:42 PM CST | Tornado Warning | PAH | Gallatin | 48 min |
| Nov 15, 3:49 PM CST | Tornado Warning | PAH | Edwards, Wabash | 26 min |
| Nov 15, 3:56 PM CST | Severe Thunderstorm Warning | PAH | White | 49 min |
| Nov 15, 4:10 PM CST | Severe Thunderstorm Warning | PAH | Hardin | 50 min |
Nearby
Flash Flood Warnings in Missouri, 2005Flash Flood Warnings in Illinois, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.